Open Access
Translator Disclaimer
July, 1978 Jackknifing Maximum Likelihood Estimates
James A. Reeds
Ann. Statist. 6(4): 727-739 (July, 1978). DOI: 10.1214/aos/1176344248


This paper proves the apparently outstanding conjecture that the maximum likelihood estimate (m.l.e.) "behaves properly" when jackknifed. In particular, under the usual Cramer conditions (1) the jackknifed version of the consistent root of the m.l. equation has the same asymptotic distribution as the consistent root itself, and (2) the jackknife estimate of the variance of the asymptotic distribution of the consistent root is itself consistent. Further, if the hypotheses of Wald's consistency theorem for the m.l.e. are satisfied, then the above claims hold for the m.l.e. (as well as for the consistent root).


Download Citation

James A. Reeds. "Jackknifing Maximum Likelihood Estimates." Ann. Statist. 6 (4) 727 - 739, July, 1978.


Published: July, 1978
First available in Project Euclid: 12 April 2007

zbMATH: 0436.62028
MathSciNet: MR483143
Digital Object Identifier: 10.1214/aos/1176344248

Primary: 62F10
Secondary: 62E20 , 62F25

Keywords: $M$-estimate , asymptotic normality , Banach space law of large numbers , Cramer conditions , jackknife , maximum likelihood estimate , reversion of series

Rights: Copyright © 1978 Institute of Mathematical Statistics


Vol.6 • No. 4 • July, 1978
Back to Top